Alert archive / Nebraska / Wind Advisories in 2010

Wind Advisory 12, NWS North Platte, NE

May 5, 20106 counties in Nebraska

NWS North Platte, NE issued this wind advisory at May 5, 2010, 3:44 AM CDT for 6 counties in Nebraska. It took effect at May 5, 2010, 9:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 5, 2010, 3:44 AM CDT (08:44 UTC)
In effect from
May 5, 2010, 9:00 AM CDT
Expired
May 5, 2010, 3:39 PM CDT
In force
7 hr
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -114 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3734 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-114 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

763 
WWUS73 KLBF 050844
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 AM CDT WED MAY 5 2010

...GUSTY WINDS EXPECTED THROUGH MID AFTERNOON OVER PORTIONS OF
NORTH CENTRAL NEBRASKA...

.A COLD FRONT WILL DROP SOUTH INTO NORTHEASTERN NEBRASKA EARLY
TODAY. NORTHWESTERLY WINDS BEHIND THE FRONT...WILL BECOME GUSTY LATER
THIS MORNING. BY MID MORNING...NORTHWESTERLY WINDS OF 25 TO 35
MPH...WITH GUSTS TO 45 MPH ARE LIKELY OVER PORTIONS OF NORTH
CENTRAL NEBRASKA. WINDS ARE EXPECTED TO DECREASE LATER THIS
AFTERNOON AS HIGH PRESSURE BUILDS INTO WESTERN AND NORTH CENTRAL
NEBRASKA.

NEZ005>010-052100-
/O.NEW.KLBF.WI.Y.0012.100505T1400Z-100505T2100Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL
344 AM CDT WED MAY 5 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON. 

NORTHWESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO
45 MPH LATER THIS MORNING. WINDS ARE EXPECTED TO REMAIN STRONG
THROUGH MID AFTERNOON. 

* TIMING: NORTHWESTERLY WINDS WILL INCREASE LATER THIS MORNING AND
  PERSIST THROUGH MID AFTERNOON. 

* WINDS: NORTHWESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH...WITH
  GUSTS TO 45 MPH. 

* IMPACTS: DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE
  VEHICLES...SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG
  CROSSWINDS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CLB
1 follow-up statement
296 
WWUS73 KLBF 052039
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CDT WED MAY 5 2010

NEZ005>010-052145-
/O.CAN.KLBF.WI.Y.0012.000000T0000Z-100505T2100Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL
339 PM CDT WED MAY 5 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE SUBSIDED AND SHOULD CONTINUE TO DECREASE THIS AFTERNOON
AND EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at May 4, 8:33 PM CDT, 7 hours 11 minutes earlier.

Area forecast discussion, May 4, 8:33 PM CDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
833 PM CDT TUE MAY 4 2010

.UPDATE...
WINDS DYING OFF AND TEMPERATURES FALLING. HAVE UPDATED TO REMOVE
HIGHLIGHTS AND DROP CLOUDS WINDS AND TEMPERATURES. VERY DRY AIR
MASS OVER WESTERN NEBRASKA WITH TD'S IN THE TEENS AND SINGLE
DIGITS.

&&

.PREV DISCUSSION... /ISSUED 241 PM CDT TUE MAY 4 2010/

DISCUSSION...
VERY DRY AIR IS SURGING EAST OUT OF WYOMING THIS AFTN. AS THIS DRY AIR
MOVES EAST DEEP VERTICAL MIXING IS OCCURRING PRODUCING HIGH WIND
GUSTS. THE DRY AIR SHOULD SURGE EAST THROUGH PANHANDLE AND THEN
DIP SOUTHEAST THROUGH NORTH CENTRAL AND SWRN NEB BY 00Z. NO
CHANGES ARE PLANNED FOR THE HIGH WIND WARNING. THE WIND ADVISORY
MAY NEED TO BE EXTENDED SOUTH THROUGH SWRN NEB.

THE COLD FRONT WHICH PASSED THROUGH THIS MORNING IS FCST TO DROP
INTO NCNTL TEXAS WEDNESDAY. THIS FRONT WILL DRAW MOISTURE
NORTHWARD THROUGH WRN HIGH PLAINS WEDNESDAY WITH RAIN AND SNOW
DEVELOPING ACROSS THE NRN PLAINS THURSDAY AND FRIDAY. THE PROCESS
OF UNWINDING RAIN CHANCES HAS BEGUN ACROSS THE FCST AREA. HPC...THE
NAM AND GFS ARE NEARLY DRY AT KLBF AND THE MEDIAN QPF AT KLBF FOR
ALL MODELS IS .05 INCHES WHICH IS BASICALLY DRY.

THE H7 LOW WILL BE TRACKING THROUGH SOUTH DAKOTA THURSDAY WELL
NORTH OF THE FCST AREA. WIND ADVISORY CONDITIONS COULD DEVELOP
FRIDAY AS THE STORM WINDS UP ACROSS THE UPPER MIDWEST. WITH THE
STORM TRACKING WELL NORTH OF THE FCST AREA TEMPERATURES THURSDAY
COULD ACTUALLY RISE INTO THE 60S SOUTH WITH 40S IN THE NORTHWEST.
HIGHS FRIDAY STILL LOOK LIKE 40S AND 50S AS ANOTHER BATCH OF
CANADIAN HIGH PRESSURE BUILDS THROUGH THE NRN AND CNTL PLAINS.
THIS HIGH SHOULD BE CENTERED OVER NEBRASKA SATURDAY MORNING WITH
LOWS IN THE 20S ACROSS WRN NEBRASKA.

THE HIGH THEN CONTINUES TO BUILD THROUGH THE LOWER MISSISSIPPI
VALLEY SUNDAY AND MONDAY AND SETS UP A STRONG SLY RETURN FLOW
MONDAY AND TUESDAY. THE ECMWF CONTINUES TO ADVERTISE A DEVELOPING
WARM FRONT SATURDAY NIGHT WITH ROUND AFTER ROUND OF CONVECTION
FIRING ALONG THE FRONT DRAPED ACROSS CNTL NEB. SIGNIFICANT RAIN
COULD FALL MONDAY AND TUESDAY AS A LEAD SHORT WAVE OPERATES ON THE
FRONT. TEMPERATURES ARE EXPECTED TO REMAIN ON THE COOL SIDE WITH
HIGHS IN THE UPPER 50S AND 60S SUNDAY THROUGH TUESDAY.

AVIATION...
STRONG GUSTY W TO NW SFC WINDS TO 45 KTS WILL BE THE MAIN CONCERN
EARLY THIS EVENING ACROSS WESTERN NEB...INCLUDING BOTH THE KVTN AND
KLBF TAF SITES. WINDS SHOULD RAPIDLY DIMINISH TO W TO NW AT 10 KTS
BY 06Z WEDNESDAY.

VFR CONDITIONS SHOULD BE THE RULE THROUGH WEDNESDAY...WITH SCT TO
BKN CLOUDS ABOVE 10000 AGL.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED...POWER
AVIATION...MASEK
Hazardous weather outlook, May 4, 8:39 PM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 PM CDT TUE MAY 4 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-060145-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
839 PM CDT TUE MAY 4 2010 /739 PM MDT TUE MAY 4 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE EAST OF HIGHWAY 83 AND
SOUTH OF HIGHWAY 2 THURSDAY AFTERNOON AND EVENING AS A LOW PRESSURE
SYSTEM MOVES THROUGH THE AREA. SOME LIGHT SNOW IS POSSIBLE BEHIND
THE SYSTEM THURSDAY NIGHT WEST OF HIGHWAY 61...BUT ACCUMULATIONS ARE
NOT EXPECTED.

STRONG NORTHWEST WINDS BEHIND THE LOW PRESSURE SYSTEM MAY REQUIRE A
WIND ADVISORY ON FRIDAY.

THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. A STRONG LOW PRESSURE
SYSTEM IS EXPECTED TO MOVE INTO THE CENTRAL PLAINS EARLY NEXT WEEK.
THIS SYSTEM WILL LIKELY DRAW HIGHER HUMIDITY NORTHWARD AND RESULT IN
INCREASED THUNDERSTORM ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CJS

Nearby

Wind Advisories in Nebraska, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.